Alert archive / New York / Beach Hazards Statements in 2020
Beach Hazards Statement 7, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 27, 2020, 10:26 AM EDT for Chautauqua County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 10:26 AM EDT (14:26 UTC)
- Expired
- Jun 27, 2020, 1:44 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WHUS41 KBUF 271426 CFWBUF Lakeshore Hazard Message National Weather Service Buffalo NY 1026 AM EDT Sat Jun 27 2020 NYZ019-272200- /O.CAN.KBUF.LS.Y.0008.000000T0000Z-200627T2300Z/ /O.NEW.KBUF.BH.S.0007.200627T1426Z-200627T2200Z/ Chautauqua- 1026 AM EDT Sat Jun 27 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...LAKESHORE FLOOD ADVISORY IS CANCELLED... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-085-271530- /O.CAN.KBUF.LS.Y.0008.000000T0000Z-200627T2300Z/ Northern Erie-Southern Erie- 1026 AM EDT Sat Jun 27 2020 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... Lake levels have peaked around 6.5 feet in Buffalo and are now falling, thus the lakeshore flood advisory has been cancelled. $$
1 follow-up statement
214 WHUS41 KBUF 271744 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 144 PM EDT Sat Jun 27 2020 NYZ019-271845- /O.CAN.KBUF.BH.S.0007.000000T0000Z-200627T2200Z/ Chautauqua- 144 PM EDT Sat Jun 27 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 6:49 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 6:49 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
649 AM EDT Sat Jun 27 2020
.SYNOPSIS...
An area of showers and a few thunderstorms will move across the
area this morning. After this, there will be a few showers and
storms this afternoon and evening before a cold front moves
through late tonight. High pressure will then build into the
Great Lakes region with showers tapering off from west to east
on Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Early this morning, radar shows the remnants of an MCS across
western New York and northwestern Pennsylvania. This system has
tracked a bit further south than expected, with rainfall
amounts generally less than an inch. The system will continue
to move eastward, with rain ending from west to east this
morning. Steady rain will end in Buffalo around 8 a.m. with
remnant MCS expected to exit into Central New York around 10
a.m.
Since rainfall amounts will generally be an inch or less, and
the steadiest rains will be south of the Buffalo/Rochester urban
areas the risk for flash flooding is greatly diminished. Because
of this, the Flash Flood Watch was cancelled for the remainder
of the watch area.
In the wake of the MCS this morning, deep moisture quickly
shifts east, and this should provide a break in the action. A
few showers and storms may develop along lake breeze boundaries
this afternoon driven by diurnally driven instability. High
temperatures will be in the mid 70s to low 80s for most of the
area; a few higher spots will only reach the low 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A shortwave trough will track across southern Ontario and the
eastern Great Lakes late tonight into Sunday afternoon. A southerly
flow will continue tonight while dewpoints remain in the 60s. MUCAPE
will be around 500-1000 J/Kg while 0-6km bulk shear is 25 kts late
tonight into Sunday morning. Although not the best time of day for
thunderstorm development, these conditions coupled with an
approaching cold front will provide enough support for a few showers
and thunderstorms across western NY and north central NY. The
shortwave trough/cold front will track across the region Sunday and
westerly flow will move into the region from west to east. While
drier air filters into the region, another shortwave trough north of
Lake Ontario will approach north central NY Sunday afternoon. This
will allow another round of showers and thunderstorms to develop
with the greatest coverage across the North Country and Saint
Lawrence Valley. Isolated strong wind gusts are possible.
Temperatures will be slow to fall tonight with lows in the low to
mid 60s. Temperatures will rise into the upper 70s to low 80s
Sunday.
High pressure moves into the eastern Great Lakes Sunday night and
Monday. An upper low will track south across Quebec and move over
northern NY Monday afternoon. Dry, northerly flow will keep western
NY dry through Monday however moisture will increase across the
region. Clouds will increase with a few showers across the North
Country. Humidity falls Monday but highs will remain in the low 80s.
Temperatures will fall to the upper 50s to low 60s Sunday night.
The upper low continues to track south Monday night with shower
chances tapering off east of Lake Ontario overnight. Low
temperatures will reach the low 60s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A persistent closed low, which will reside over Quebec this
weekend will drift south into New England by early next week,
where it will wobble nearly in place Tuesday through Thursday.
Latest medium range model guidance continues to suggest the more
active weather and deeper moisture with this closed low will be
across New England and eastern NY, with only minor impacts
farther west. That said, the best chances for a few showers and
thunderstorms will lie eastward of the Finger Lakes, while
spanning northward through the North Country for both Tuesday
and Wednesday. The lowest rain chances will be found in Western
NY. Otherwise, the remaining time will be dry with weak high
pressure overhead.
Temperatures during this time will be in the low to mid 80s Tuesday
and Wednesday and warming up into the mid to upper 80s towards the
end of next week.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
An area of convection will move across the area south of Lake
Ontario through 15Z. This will produce a period of moderate to
heavy rain, with a few embedded thunderstorms.
Expect a period of IFR conditions south of Lake Ontario this
morning due to low cigs in the wake of the MCS this morning.
This will slowly improve this afternoon, however another round
of showers is possible in advance of a cold front tonight.
Expect areas of MVFR/IFR due to an increase in low level
moisture and clouds with the passage of the cold front.
Outlook...
Sunday...VFR/MVFR. A chance of showers.
Sunday night through Wednesday...mainly VFR.
&&
.MARINE...
A trough will extend southward from low pressure which will pass
well to the north of the area this morning. A convective
complex along this trough will track across Western New York.
This will bring an increase in southwest winds, with Small Craft
Advisory conditions on Lake Erie. Depending on the exact track
of this system, strong winds may not make it all the way to
Buffalo Harbor, but should at least reach Dunkirk. For now will
keep Small Craft Headlines in place.
&&
.TIDES/COASTAL FLOODING...
A trough will extend southward from low pressure which will pass
well to the north of the area this morning. A convective
complex along this trough will track across Western New York.
This will result in a brief period of moderate to strong
southwest winds, peaking shortly after daybreak. This is tricky,
because the system will track right across Lake Erie so that
the southwesterly winds may not reach Buffalo Harbor. Even so,
feel there may be enough momentum to push Lake Erie to 7 feet
even if the stronger winds don't reach Buffalo Harbor.
Elevated water levels will be found in harbors and bays, and
other low lying shore line areas with some very minor flooding
possible.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Advisory until 7 PM EDT this evening for
NYZ010-019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040-
041.
Small Craft Advisory from 11 AM this morning to 8 PM EDT
this evening for LEZ020.
&&
SYNOPSIS...Apffel
NEAR TERM...Apffel
SHORT TERM...HSK
LONG TERM...EAJ/Hitchcock
AVIATION...Apffel
MARINE...Apffel/Fries
TIDES/COASTAL FLOODING...Apffel/HitchcockHazardous weather outlook, Jun 27, 6:45 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 645 AM EDT Sat Jun 27 2020 NYZ001>008-011>014-020-021-281045- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 645 AM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-281045- Northern Erie-Chautauqua-Southern Erie- 645 AM EDT Sat Jun 27 2020 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-281045- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 645 AM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-281045- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 645 AM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:48 AM EDT | Special Weather Statement | BUF | Chautauqua | 87 min |
| Jun 27, 4:18 PM EDT | Special Marine Warning | BUF | 106 min | |
| Jun 27, 7:03 PM EDT | Special Marine Warning | BUF | 75 min | |
| Jun 27, 7:10 PM EDT | Special Weather Statement | BUF | Jefferson | 50 min |
Nearby
Beach Hazards Statements in New York, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.